Thunderstorm Wind, Lincoln
- When
- August 12, 8:02 PM CST
- Where
- Lincoln County, Troy
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 38.980, -90.980
A cold front moved south through the region during the evening hours of August 12th, exiting by the forecast area by daybreak on August 13th. Storms developed along the boundary and some of them became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A cold front moved south through the region during the evening hours of August 12th, exiting by the forecast area by daybreak on August 13th. Storms developed along the boundary and some of them became severe. There were numerous reports of damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 12, 6:07 PM CST, 1 hour 55 minutes earlier.
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
707 PM CDT Mon Aug 12 2019
.SHORT TERM... (Through Late Tuesday Night)
Issued at 248 PM CDT Mon Aug 12 2019
Not a lot of changes from the update earlier this afternoon. A
leading MCV continues to move east out of the region. A surface
low over SW IA is expected to move east this afternoon and evening
with a cold front pushing south through the area through tonight.
This system will be a focus for thunderstorm development, mainly
this evening. As mentioned before, have increased PoPs for NE
portions of the CWA as model guidance trends suggest these areas
have a better chance for seeing thunderstorms than previous
cycles. However, this is still a somewhat conditional threat,
which is why PoPs have not been raised higher. Models still
suggest a 700mb temp of 12C or higher for most of the warm sector.
This is usually warm enough mid level temps to prevent any storm
development. However, the boundary layer is somewhat unusually
warm for both temps and dewpoints. This results in MLCAPE of 4000+
J/kg and a much weaker CAP than is generally thought. Any storms
that develop may become severe with wind as the primary threat,
but large hail will also be a threat earlier on.
The front, and effective front, should be just south of the CWA
by 12z Tues. A few lingering storms will be possible across
southern portions of the CWA into the morning hours. The remainder
of Tues should be dry and cooler than today. Still, with ample
insolation expected, have trended toward the warmer guidance.
Tilly
.LONG TERM... (Wednesday through Next Monday)
Issued at 318 PM CDT Mon Aug 12 2019
The upper ridge over the southern U.S. will continue to build west
through Tues. Over the CWA, the pattern will switch to NW flow
with cooler weather expected through Thurs. Heights begin rising
Fri and continue through the weekend. Have therefore trended temps
warmer for Fri through the weekend.
Chances for precip through the remainder of the week are somewhat
limited. While the threat is not zero, have kept PoPs on the low
side as track of individual s/w are uncertain at this time.
Tilly
&&
.AVIATION... (For the 00z TAFs through 00z Tuesday Evening)
Issued at 637 PM CDT Mon Aug 12 2019
Thunderstorms are expected to develop over southeast Iowa/
northeast Missouri in the next few hours and move southeast affect
KUIN between 01-04Z. A cold front will move southeast across the
area tonight bringing a slight chance of thunderstorms to KCOU
and the St. Louis area terminals late this evening into the
overnight hours. The chance is too low to include in the TAFs at
this time. Winds will turn out of the northwest behind the front.
Low clouds with low VFR or high MVFR ceilings will move into the
terminals late tonight and on Tuesday.
SPECIFICS FOR KSTL:
Mainly dry and VFR conditions are expected this evening. There is
a slight chance of showers and thunderstorms at the terminals
around 06Z, though the chance is too low to include in the TAF at
this time. A cold front will move through the terminals late
tonight, and low VFR or high MVFR ceilings will move into the
terminal behind it.
Britt
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 76 88 70 87 / 40 10 5 0
Quincy 71 84 66 83 / 70 10 0 0
Columbia 71 85 66 86 / 40 10 0 0
Jefferson City 73 88 66 88 / 40 10 0 0
Salem 75 86 68 86 / 40 10 10 5
Farmington 74 87 66 88 / 40 40 10 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT this evening for Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Marion MO-
Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls
MO-Reynolds MO-Saint Charles MO-Saint Francois MO-Saint
Louis City MO-Saint Louis MO-Sainte Genevieve MO-Shelby MO-
Warren MO-Washington MO.
IL...Heat Advisory until 9 PM CDT this evening for Calhoun IL-Clinton
IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-Monroe IL-
Pike IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous Weather Outlook National Weather Service Saint Louis MO 343 PM CDT Mon Aug 12 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 343 PM CDT Mon Aug 12 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. A combination of dangerous heat and humidity is expected into this evening. Heat index values will reach 105 to 110 degrees across most of the area. Please refer to the Heat Advisory for additional information. Thunderstorms are likely, mainly this evening, with a chance lingering through tonight. Some severe storms are possible, especially north of Interstate 70, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms across southeast Missouri and southern Illinois Tuesday morning. The chance for thunderstorms returns to the region Thursday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Tilly
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT MON AUG 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HEAVY RAIN 1 NNW DELLWOOD 38.77N 90.29W
08/12/2019 M5.25 INCH ST. LOUIS MO TRAINED SPOTTER
MEASURED ADJACENT TO THE ST. LOUIS COMMUNITY
COLLEGE FLORISSANT VALLEY CAMPUS.
&&
KANOFSKYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON AUG 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM HEAVY RAIN 1 S ALMA 38.71N 88.91W
08/12/2019 M5.59 INCH MARION IL PUBLIC
RAINFALL FROM MIDNIGHT TO 1120AM.
&&
KANOFSKYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT MON AUG 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN GRANITE CITY 38.72N 90.13W
08/12/2019 M9.02 INCH MADISON IL PUBLIC
STORM TOTAL.
&&
CARNEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CDT MON AUG 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HEAVY RAIN FLORISSANT 38.80N 90.32W
08/12/2019 M6.53 INCH ST. LOUIS MO TRAINED SPOTTER
STORM TOTAL.
&&
CARNEYSpecial Weather Statement
National Weather Service St Louis MO
801 PM CDT Mon Aug 12 2019
MOZ036-051-052-130145-
Montgomery MO-Pike MO-Lincoln MO-
801 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN...
NORTHEASTERN MONTGOMERY COUNTIES IN EAST CENTRAL MISSOURI AND
SOUTHERN PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 845 PM CDT...
At 801 PM CDT, Doppler radar was tracking a strong thunderstorm near
Buell, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Davis, Eolia, Buell, New Hartford, Silex, Middletown, Paynesville,
Whiteside, Cave, Olney and New Hope.
This also includes Cuivre River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3902 9084 3902 9145 3915 9147 3914 9141
3921 9142 3929 9088
TIME...MOT...LOC 0101Z 265DEG 24KT 3912 9137
CarneyThe St Louis radar (KLSX), 40 km away, was scanning. The volume nearest the first event began at 02:02 UTC.
6 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew a large tree onto a house causing major roof damage. No injuries were reported.
Thunderstorm winds caused wide spread damage across the central portions of St. Charles County. Numerous large tree limbs and power lines were blown down and several large trees were either knocked over or uprooted.
Thunderstorm winds blew down a large tree onto power lines near the intersection of Rule Avenue and Ameling Road. The tree and power lines blocked Rule Avenue briefly. Also, numerous tree limbs were blown down through northern portions of St. Louis County.
Thunderstorm winds blew down numerous large tree limbs in Glendale.
Thunderstorm winds blew down a tree on the east side of Cuba.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854870, 854871, 854872, 854873, 854874, 854875.